MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 CATHERA; CATHETER, CONTINUOUS FLUSH

MICRO THERAPEUTICS, INC. DBA EV3 CATHERA; CATHETER, CONTINUOUS FLUSH
Model Number FG15150-0615-1S
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/18/2021
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that the pipeline experienced resistance in the distal part of the phenom 27 catheter. the catheter was replaced, and the patient did not experience any injury or complications.The devices were prepared and flushed according to the instructions for use (ifu).The patient's vessel tortuosity was moderate.The access vessel was 7mm in diameter.Additional information was received.The proximal end of the ped push rod (40-50 from the extreme end) was kinked, but the degree of kink was moderate.The surgeon said that the stent was not damaged and was successfully implanted.
 
Additional Manufacturer Narrative
The phenom-27 catheter was returned in 3 segments.The phenom catheter 1st segment was found to be separated at proximal end of hub.The 2nd segment total length was measured to be ~112.9cm and the 3rd segment total length was measured to be 41.4cm.No damages were found with the phenom hub itself.The phenom 27 catheter body separated 3rd distal segment was found to be kinked at ~9.9cm, at ~3.0cm and at ~0.9cm from distal tip.No damages or irregularities were found with the distal marker/tip.The phenom 27 catheter was flushed; water exited from the distal tip.The 3 segments of the phenom-27 catheter were then tested with an in-house 0.026¿ mandrel.The mandrel exited each segment without issue.No other anomalies were observed.Based on the device analysis and reported information, the customer¿s report of ¿catheter resistance¿ was unable to be confirmed and the root cause was unable to be determined.Possible causes for ¿catheter resistance¿ are continuous flush rate too low, catheter or delivery system damage or insufficient delivery system hydration.It is possible the damage (kinked) found with the catheter body contributed to the resistance.If information is provided in the future, a supplemental report will be issued.

Brand Name
CATHERA
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key12965200
Report Number2029214-2021-01584
Device Sequence Number4533713
Product Code KRA
UDI-Device Identifier00847536041868
UDI-Public00847536041868
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K151638
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2023
Device Model NumberFG15150-0615-1S
Device Catalogue NumberFG15150-0615-1S
Device Lot NumberMY20-020
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/21/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/02/2021
Initial Report FDA Received Date12/08/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/12/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age48 YR
Patient SexFemale